Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 6, 2014, 3:49 PM PDT for Elko County, White Pine County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 3:49 PM PDT (22:49 UTC)
- Expired
- Aug 6, 2014, 7:45 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 122 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:00 PM PDT | FLASH FLOOD | 4 Wsw Big Bald Mountain, NV | NUMEROUS LOCATIONS OF WATER ACROSS THE ROADS IN NORTHWESTERN WHITE PINE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199
WGUS55 KLKN 062249
FFWLKN
NVC007-033-070245-
/O.NEW.KLKN.FF.W.0026.140806T2249Z-140807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
349 PM PDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA...SOUTHWEST ELKO
COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES RUBY LAKE...BALD MOUNTAIN MINE...HUNTINGTON VALLEY
INCLUDING HUNTINGTON CREEK...HAMILTON STAGE ROAD...
* UNTIL 745 PM PDT
* AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
THIS CLUSTER OF STORMS WAS PRODUCING EXTREMELY HEAVY RAINS WHICH ARE
LIKELY FLOODING ROADS...LOW SPOTS...WASHES...AND CREEKS. STEEP
TERRAIN WILL SUFFER FROM MUD AND ROCK SLIDES. THERE IS BOUND TO BE
VERY MUDDY SPOTS WHICH WILL BOG DOWN VEHICLES.
THIS IS A DANGEROUS...POSSIBLY LIFE THREATENING...SITUATION. TAKE
COVER NOW. GET TO HIGHER GROUND. REMEMBER...IF YOU COME TO A FLOODED
OR CLOSED ROAD...TURN AROUND. DON'T DROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
FISH CREEK...DUCKWATER CREEK...BULL CREEK...SIMPSON CREEK...CURRANT
CREEK...LITTLE IKE SPRING WASH...IKE SPRING WASH...BIG WASH, THE...
NORTH SIXMILE WASH...SOUTH SIXMILE WASH...ILLIPAH CREEK...COTTONWOOD
CREEK...COCKALORUM WASH AND WOOD CANYON.
&&
LAT...LON 3976 11546 3978 11581 3982 11582 3984 11580
3991 11580 3998 11584 4006 11583 4008 11584
4012 11582 4013 11593 4039 11597 4036 11532
$$
BB2 follow-up statements
918
WGUS75 KLKN 070040
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
540 PM PDT WED AUG 6 2014
NVC007-033-070245-
/O.CON.KLKN.FF.W.0026.000000T0000Z-140807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-WHITE PINE NV-
540 PM PDT WED AUG 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM PDT FOR
NORTHWESTERN WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES...
AT 527 PM PDT...WHILE THE STRONGEST STORMS HAVE MOVED OUT OF THE
WARNED AREA...WEAKER STORMS CONTINUE TO BRING BRIEF HEAVY RAIN
SHOWERS. THE THREAT OF FLASH FLOODING WILL CONTINUE INTO THIS
EVENING...ESPECIALLY FOR NORMALLY DRY WASHES AND STREAMS NEAR STEEP
TERRAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUBY LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
FISH CREEK...DUCKWATER CREEK...BULL CREEK...SIMPSON CREEK...CURRANT
CREEK...LITTLE IKE SPRING WASH...IKE SPRING WASH...BIG WASH, THE...
NORTH SIXMILE WASH...SOUTH SIXMILE WASH...ILLIPAH CREEK...COTTONWOOD
CREEK...COCKALORUM WASH AND WOOD CANYON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3976 11546 3978 11581 3982 11582 3984 11580
3991 11580 3998 11584 4006 11583 4008 11584
4012 11582 4013 11593 4039 11597 4036 11532
$$
JR139
WGUS75 KLKN 070202
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
702 PM PDT WED AUG 6 2014
NVC007-033-070212-
/O.CAN.KLKN.FF.W.0026.000000T0000Z-140807T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-WHITE PINE NV-
702 PM PDT WED AUG 6 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN WHITE
PINE AND SOUTH CENTRAL ELKO COUNTIES...
THUNDERSTORMS HAVE ENDED WITH ONLY LIGHT RAIN REMAINING FROM NEAR
RUBY LAKE TO NEAR JIGGS. RUNOFF HAS SLACKENED AND THE FLASH FLOOD
WARNING IS CANCELLED.
&&
LAT...LON 3976 11546 3978 11581 3982 11582 3984 11580
3991 11580 3998 11584 4006 11583 4008 11584
4012 11582 4013 11593 4039 11597 4036 11532
$$
TURNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM PDT, 44 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT WED AUG 6 2014 .SYNOPSIS...A TREND TOWARD DRIER AIR IS ON THE HORIZON. STORMS AND SHOWERS WILL STILL AFFECT NORTHERN NEVADA AND PARTS OF CENTRAL AND EASTERN NEVADA THROUGH THURSDAY...THEN BEGIN TO WEAKEN AND SPREAD OUT. FLOODING IS STILL LIKELY IN MANY AREAS THROUGH THURSDAY...DUE TO HEAVY SHOWERS. A WARMING AND DRYING TREND WILL START ON FRIDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS BEGIN THE LONG TERM PERIOD WITH A SLIGHT DISAGREEMENT IN HOW TO HANDLE A TROUGH MOVING INTO THE PACIFIC NORTHWEST. ECMWF PLACES THE WAVE OVER EASTERN OREGON AND WASHINGTON FRIDAY EVENING...WEAKENING AS IT PUSHES INTO IDAHO BY SATURDAY. BY SATURDAY AFTERNOON THE EC THEN PROGS A WEAK LOW TO FORM OFF THE NORTHERN CA COAST. GFS ON THE OTHER HAND HOLDS THE WAVE NEARLY STATIONARY ALONG NORTHERN CA AND SOUTHERN OREGON FRIDAY NIGHT...SLOWLY BROADENING IT TO THE SOUTH OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS DISCREPANCY IN UPPER LEVEL FLOW TO OUR WEST LEADS TO DISCREPANCIES FOR CONVECTIVE LOCATIONS OVER THE WEEKEND. BY MONDAY HOWEVER MODELS BEGIN TO COME INTO A LITTLE BETTER AGREEMENT SHOWING A BROAD TROUGH OVER CA/NV. IN GENERAL EXPECT INCREASING AFTERNOON HIGH TEMPERATURES ALONG WITH REDUCED CONVECTIVE ACTIVITY THROUGH MONDAY. AS MODELS COME INTO BETTER AGREEMENT TUESDAY...EXPECT CONVECTION TO BE OVER THE EASTERN HALF OF THE CWA. MODELS ARE TRENDING INSTABILITY EAST WITH THE LATEST RUN SO STORMS TUESDAY MAY END UP BEING CONFINED TO ELKO AND WHITE PINE COUNTIES. GENERAL AGREEMENT FOR RIDGING OVER THE REGION BY THE MIDDLE OF NEXT WEEK WITH WARMER AND DRIER CONDITIONS. && TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .AVIATION...MOSTLY CLOUDY SKIES THIS AFTERNOON AT KWMC AND KEKO WITH A SLIGHT CHANCE FOR THUNDERSTORMS ENDING BY EARLY EVENING. DRIER AIR IS BEGINNING TO PUSH INTO CENTRAL NEVADA WITH MOST CONVECTION EXPECTED NORTH OF KELY...HOWEVER MAY SEE SOME ISOLATED ACTIVITY INTO THIS EVENING NEAR THE AIRPORT. DRY AND STABLE THIS AFTERNOON AT KTPH TOO...WITH STORMS EXPECTED TO REMAIN NORTH. SOME CUMULUS BUILD-UPS OVER MUCH OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON HOWEVER NOT EXPECTING TS AT ANY TERMINAL. && .FIRE WEATHER...STILL LOOKING AT VERY WET ATMOSPHERE OVER MOST OF THE FIRE DISTRICT THROUGH THURSDAY. ANY STORMS WILL BE WET...ALTHOUGH STORMS OVER ZONES 455 AND 457 WILL TEND TO BE HYBRID STORMS WITH THE CHANCE FOR DRY LIGHTNING ON THE EDGES OF STORMS...WITH MODERATE TO HEAVY RAINS IN THE CENTRAL CORES. GO FURTHER NORTH AND THE STORMS BECOME WETTER...UNTIL YOU GET TO FAR NORTHERN NEVADA WITH WIDESPREAD FLOODING AND VERY LITTLE TO NO LIGHTNING TONIGHT THROUGH EARLY MORNING THURSDAY. NOTE...CONFIDENCE IN HAVING ***NO*** LIGHTNING IN NORTHERN NEVADA TONIGHT IS 50-50. HAVE FORECAST NONE...BUT AM READY TO UPDATE FORECAST IF NECESSARY TO ADD LIGHTNING. THURSDAY STAYS WET BUT A LITTLE DRIER AND SO RISK OF DRY LIGHTNING INCREASES SLIGHTLY. FRIDAY APPEARS DRY AND WARMER...WITH REDUCED RH. WINDS WILL NOT BE AN ISSUE IN THE FORECAST PERIOD...APART FROM THUNDERSTORM OUTFLOWS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY. && 98/96/96/98
In the hours before
Special weather statement, Aug 6, 2:04 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT WED AUG 6 2014 NVZ037-040-062145- NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 204 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES UNTIL 245 PM PDT... AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... REESE RIVER VALLEY YOMBA INDIAN RESERVATION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3895 11775 3925 11773 3911 11736 3889 11753 TIME...MOT...LOC 2104Z 201DEG 2KT 3900 11760 JRM
Special weather statement, Aug 6, 2:26 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT WED AUG 6 2014 NVZ037-062215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 226 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 315 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GARDEN PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4012 11627 3984 11581 3972 11628 3982 11637 TIME...MOT...LOC 2127Z 231DEG 11KT 3983 11621 JRM
Special weather statement, Aug 6, 2:29 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 229 PM PDT WED AUG 6 2014 NVZ035-039-062215- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 229 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 315 PM PDT... AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY JUST EAST OF RUBY LAKE... && LAT...LON 4038 11536 4028 11505 4007 11531 4009 11547 TIME...MOT...LOC 2129Z 208DEG 20KT 4013 11536 JR
Special weather statement, Aug 6, 2:46 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT WED AUG 6 2014 NVZ033-039-062245- SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 246 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 345 PM PDT/445 PM MDT/... AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES SOUTH OF WEST WENDOVER...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. DIME SIZE HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. OUTFLOW WINDS FROM THIS STORM COULD AFFECT WEST WENDOVER AND US 93 ALTERNATE. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY SOUTH OF WEST WENDOVER LAT...LON 4031 11429 4046 11443 4090 11405 4089 11403 4071 11403 4044 11404 4042 11403 TIME...MOT...LOC 2145Z 235DEG 7KT 4044 11426 BB
Special weather statement, Aug 6, 3:25 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT WED AUG 6 2014 NVZ037-062315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 325 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 415 PM PDT... AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF AUSTIN...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MOUNT CALLAGHAN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3982 11711 3981 11670 3955 11680 3957 11706 TIME...MOT...LOC 2226Z 176DEG 7KT 3963 11693 JRM
Special weather statement, Aug 6, 3:28 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT WED AUG 6 2014 NVZ037-062315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 328 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA COUNTY UNTIL 415 PM PDT... AT 326 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EUREKA AIRPORT...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... EUREKA AIRPORT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3983 11592 3958 11581 3950 11608 3964 11614 TIME...MOT...LOC 2228Z 246DEG 6KT 3962 11599 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:01 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:08 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 5, 5:54 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 5, 6:42 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 18 hr |
| Aug 5, 6:48 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Aug 5, 6:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 5, 7:17 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 7:30 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 3 hr |
| Aug 5, 8:02 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 43 min |
| Aug 5, 8:07 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 38 min |
| Aug 5, 8:19 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 5, 8:40 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 50 min |
| Aug 5, 9:25 PM PDT | Special Weather Statement | LKN | White Pine | 65 min |
| Aug 5, 10:06 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 10:11 PM PDT | Special Weather Statement | LKN | White Pine | 64 min |
| Aug 5, 10:46 PM PDT | Special Weather Statement | LKN | White Pine | 59 min |
| Aug 5, 11:00 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 30 min |
| Aug 6, 2:00 AM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 18 hr |
| Aug 6, 11:57 AM PDT | Flash Flood Warning | LKN | Eureka | 6 hr |
| Aug 6, 12:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 6, 12:46 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 12 hr |
| Aug 6, 12:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 6, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 6, 1:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 6, 2:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 6, 2:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Aug 6, 2:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 6, 2:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Aug 6, 2:46 PM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 6, 3:07 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Aug 6, 3:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 45 min |
| Aug 6, 3:25 PM PDT | Special Weather Statement | LKN | Lander | 50 min |
| Aug 6, 3:28 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Aug 6, 3:29 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 46 min |
| Aug 6, 3:33 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 42 min |
| Aug 6, 3:54 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 6, 3:54 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Aug 6, 3:57 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 48 min |
| Aug 6, 4:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Aug 6, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 4:27 PM PDT | Special Weather Statement | LKN | 33 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.